Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 30, 2010, 10:09 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2010, 10:09 PM CDT (03:09 UTC)
- Expired
- Apr 30, 2010, 11:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 137 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 10:24 PM CDT | TORNADO | 7 Se Dierks, AR | AN EF0 TORNADO BRIEFLY TOUCHED DOWN NORTH OF CENTERPOINT ALONG HWY 278. ONE BARN HAD A PORTION OF ITS ROOF REMOVED...AND A SMALL OUTBUILDING SUSTAINED MINOR DAMAGE. SEVERAL TREES HAD LARGE LIMBS BROKEN OUT...AND A FEW TREES WERE PARTIALLY SNAPPED. MAXIMUM WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 9:09 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2850 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
501
WFUS54 KSHV 010309
TORSHV
ARC061-133-010400-
/O.NEW.KSHV.TO.W.0030.100501T0309Z-100501T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 PM CDT FRI APR 30 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...DIERKS...
EAST CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1100 PM CDT
* AT 1008 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
LOCKESBURG...OR 12 MILES SOUTHWEST OF DIERKS...MOVING NORTHEAST AT
35 MPH. A LARGE FUNNEL CLOUD WAS SPOTTED EARLIER WITH THIS STORM
NEAR WINTHROP. IF YOU LIVE IN THE PROVO...CENTER POINT OR NASHVILLE
COMMUNITIES...TAKE COVER IMMEDIATELY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTER POINT AND CORINTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3423 9391 3419 9390 3419 9386 3418 9380
3406 9380 3394 9382 3388 9415 3401 9421
3424 9392
TIME...MOT...LOC 0308Z 239DEG 29KT 3397 9411
$$
131 follow-up statement
892
WWUS54 KSHV 010329
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT FRI APR 30 2010
ARC133-010336-
/O.CAN.KSHV.TO.W.0030.000000T0000Z-100501T0400Z/
SEVIER AR-
1029 PM CDT FRI APR 30 2010
...THE TORNADO WARNING FOR SEVIER COUNTY IS CANCELLED...
LAT...LON 3419 9390 3418 9380 3406 9380 3405 9381
3402 9381 3394 9382 3392 9395 3410 9405
3424 9392
TIME...MOT...LOC 0326Z 239DEG 29KT 3404 9396
$$
ARC061-010400-
/O.CON.KSHV.TO.W.0030.000000T0000Z-100501T0400Z/
HOWARD AR-
1029 PM CDT FRI APR 30 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR HOWARD
COUNTY...
AT 1026 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR CENTER POINT...OR 6
MILES SOUTH OF DIERKS...MOVING NORTHEAST AT 35 MPH.
WHILE THE CITY OF NASHVILLE IS NOT DIRECTLY IN THE PATH OF THIS STORM...
STRONG WINDS IN ASSOCIATION WITH THE REAR FLANK DOWNDRAFT WILL BE POSSIBLE
IN THE CITY OF NASHVILLE. MUDDY FORK IS ALSO IN THE PATH OF THIS STORM.
IF YOU LIVE IN THE CENTER POINT OR MUDDY FORK COMMUNITIES...TAKE COVER
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3419 9390 3418 9380 3406 9380 3405 9381
3402 9381 3394 9382 3392 9395 3410 9405
3424 9392
TIME...MOT...LOC 0326Z 239DEG 29KT 3404 9396
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 30, 9:39 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 30, 9:39 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 939 PM CDT FRI APR 30 2010 .DISCUSSION... HIGHLY UNSTABLE ATMOSPHERE OVER THE REGION THIS EVENING AND TORNADO WATCH JUST RECENTLY UPGRADED TO A PDS. NORTHERN PORTION OF THE SHV FORECAST AREA IS ON THE SOUTHERN END OF THE WATCH BUT STILL IN THE FORMATION AREA OF POSSIBLE LONG TRACK TORNADOES. AT THIS TIME MOST STORMS ARE FORMING ALONG A WIND SHIFT AND WEAK DRYLINE BOUNDARY WHICH HAS MOVED INTO WESTERN MCCURTAIN COUNTY AND EXTENDS SOUTHWEST TO NEAR QUITMAN IN EXTREME WESTERN WOOD COUNTY. THE BOUNDARY IS ALMOST STATIONARY AT THIS TIME. WITH THIS IN MIND...WILL KEEP POPS HIGH IN WESTERN AREAS THROUGHOUT THE NIGHT AND KEEP CHANCE POPS IN THE SOUTHEASTERN AREAS. GRIDDED TEMPS AND DEWPOINTS ALREADY REFLECT THIS SO...NO CHANGES NEEDED. WINDS WILL BE ADJUSTED TO FIT THE BOUNDARY. UPDATE OUT SHORTLY AND WILL INCLUDE THE UPDATED TORNADO WATCH. && .AVIATION... STRONG CONVECTION CONTINUES THIS EVENING ACROSS MUCH OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTH ARKANSAS. THIS CONVECTIVE ACTIVITY WILL PERIODICALLY INFLUENCE AREA TERMINALS THROUGHOUT THE REMAINDER OF THE OVERNIGHT HOURS...WITH THE MAIN THREAT BEING STRONG WINDS AND HAIL. OTHERWISE...CEILINGS EXPECTED TO BECOME IFR OVERNIGHT AS LOW-LEVEL MOISTURE INCREASES WITH SOUTHERLY WINDS PERSISTING THROUGHOUT MUCH OF THE TERMINAL FORECAST PERIOD. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 82 68 78 54 / 70 60 50 20 20 MLU 73 83 70 77 54 / 70 60 50 40 20 DEQ 70 79 60 76 49 / 70 50 40 20 10 TXK 72 81 64 77 53 / 70 60 50 20 10 ELD 73 82 68 77 53 / 70 70 50 30 20 TYR 69 81 62 78 54 / 50 50 30 20 10 GGG 71 82 64 78 54 / 50 50 40 20 10 LFK 73 82 70 81 55 / 40 40 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/05
Hazardous weather outlook, Apr 30, 11:51 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT FRI APR 30 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1151 AM CDT FRI APR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE ATMOSPHERE ACROSS THE AREA IS RIPE FOR SEVERE THUNDERSTORMS THIS AFTERNOON...AS AN ABUNDANCE OF MOISTURE IS ALREADY AVAILABLE. THE ONLY INHIBITING FACTOR IS A TEMPERATURE CAPPING INVERSION. SUFFICENT DAYTIME HEATING...PARTICULARLY OVER THE RED RIVER VALLEY REGION WHERE MORE BREAKS IN OVERCAST SKIES ARE OBSERVED...MAY BREAK THIS CAP. SHOULD THIS OCCUR...THUNDERSTORM DEVELOPMENT WILL OCCUR VERY RAPIDLY. IN ADDITION...THUNDERSTORMS DEVELOPING ALONG A DRY LINE...LOCATED NEAR THE INTERSTATE 35 CORRIDOR...WILL MOVE SLOWLY EAST TOWARDS THE AREA. FOR BOTH OF THESE REASONS...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND POSSIBLE ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER SEVERE WEATHER OUTBREAK WILL BE POSSIBLE SATURDAY AFTERNOON...INTO SATURDAY NIGHT...AS A COLD FRONT MOVES THROUGH THE DEEP SOUTH. TORNADIC ACTIVITY WILL BE POSSIBLE AGAIN...AS STRONG SUPERCELLS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE PROGRESSING COLD FRONT. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL ALSO BE POSSIBLE. IF THIS COLD FRONT STALLS OUT OVER THE AREA...THIS SEVERE WEATHER EPISODE MAY LAST THROUGH EARLY SUNDAY MORNING OVER PORTIONS OF NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...HAM RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS WEEKEND...POSSIBLY AS EARLY AS LATE THIS AFTERNOON. PLEASE STAY TUNED ANY STATEMENTS...WATCHES...OR WARNINGS CONCERNING THIS HAZARDOUS WEATHER EVENT. VII
In the hours before
Local storm report, Apr 30, 7:36 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 S HAWORTH 33.83N 94.65W
04/30/2010 M1.75 INCH MCCURTAIN OK PUBLIC
VERY STRONG WINDS ALSO.
&&
ASTEVENSLocal storm report, Apr 30, 8:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FUNNEL CLOUD 1 S DIERKS 34.11N 94.02W
04/30/2010 HOWARD AR EMERGENCY MNGR
&&
ASTEVENSLocal storm report, Apr 30, 9:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 1 W DIERKS 34.12N 94.04W
04/30/2010 HOWARD AR EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. ROOF BLOWN OFF LAUNDRY MAT.
STORAGE BUILDINGS DESTROYED ON EAST END OF TOWN ON HWY
70. TREE DOWN ON MURRAY AVE.
&&
ASTEVENSLocal storm report, Apr 30, 9:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 5 E ROSSTON 33.59N 93.19W
04/30/2010 NEVADA AR EMERGENCY MNGR
POSSIBLE TORNADO DAMAGE. POWER OUT ACROSS THE CITY OF
ROSSTEN AND THE SURROUNDING AREA.
&&
ASTEVENSLocal storm report, Apr 30, 9:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FUNNEL CLOUD 1 N WINTHROP 33.85N 94.35W
04/30/2010 LITTLE RIVER AR TRAINED SPOTTER
FUNNEL CLOUD HALFWAY TO THE GROUND. STORM TRACKING
NORTHEAST.
&&
ASTEVENSLocal storm report, Apr 30, 10:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL LOCKESBURG 33.97N 94.17W
04/30/2010 M1.00 INCH SEVIER AR PUBLIC
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:29 PM CDT | Tornado Warning | SHV | Little River, Sevier | 46 min |
| Apr 30, 8:08 PM CDT | Tornado Warning | SHV | Howard, Sevier | 52 min |
| Apr 30, 8:47 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 58 min |
| Apr 30, 9:28 PM CDT | Tornado Warning | SHV | Howard, Little River, Sevier | 47 min |
| Apr 30, 9:35 PM CDT | Tornado Warning | SHV | Nevada | 25 min |
| May 1, 6:15 PM CDT | Tornado Warning | SHV | Union | 31 min |
| May 1, 6:34 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 26 min |
| May 1, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 36 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.